MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER
Catalog Number CQ5074
Medical Device Problem Codes Peeled/Delaminated (1454); Material Rupture (1546); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon catheter tip was allegedly ruptured at 20 atm.It was further reported that the balloon was removed from the sheath.The procedure was completed by using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one conquest pta dilatation catheter was returned for evaluation.Unraveled fibers and peeled pebax were noted at the proximal end of the balloon.No specific anomalies were noted on the returned device during the visual evaluation.On functional testing, the balloon was inflated with an in-house presto inflation device.Water was leaking from the balloon; further, the balloon was stripped, and under microscopic observations, a longitudinal rupture was noted in the balloon.No other functional testing was done.One photo was reviewed.The photo was of the balloon catheter coiled within a plastic bag and the balloon appeared in deflated condition.No other specific anomalies and no objective evidence of balloon rupture are noted in the submitted photo.However, during sample analysis of the returned device, unraveled fibers and peeled pebax were noted at the distal end of the balloon during the visual evaluation and during the microscopic observation, a longitudinal balloon rupture was noted.Therefore, the investigation is confirmed for the reported balloon rupture and also confirmed for the identified unraveled fibers and peeled pebax.A definitive root cause for the reported balloon rupture, identified unraveled fibers and peeled pebax could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 01/2025) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one conquest pta dilatation catheter was returned for evaluation.Unraveled fibers and peeled pebax were noted at the proximal end of the balloon.No specific anomalies were noted on the returned device during the visual evaluation.On functional testing, the balloon was inflated with an in-house presto inflation device.Water was leaking from the balloon; further, the balloon was stripped, and under microscopic observations, a longitudinal rupture was noted in the balloon.No other functional testing was done.One photo was reviewed.The photo was of the balloon catheter coiled within a plastic bag and the balloon appeared in deflated condition.No other specific anomalies and no objective evidence of balloon rupture are noted in the submitted photo.However, during sample analysis of the returned device, unraveled fibers and peeled pebax were noted at the distal end of the balloon during the visual evaluation and during the microscopic observation, a longitudinal balloon rupture was noted.Therefore, the investigation is confirmed for the reported balloon rupture and also confirmed for the identified unraveled fibers and peeled pebax.A definitive root cause for the reported balloon rupture, identified unraveled fibers and peeled pebax could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
CONQUEST
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18036950
Report Number2020394-2023-00942
Device Sequence Number12577654
Product Code DQY
UDI-Device Identifier00801741062957
UDI-Public(01)00801741062957(11)220331(17)250131(10)REGP2203
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue NumberCQ5074
Device Lot NumberREGP2203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown